advertisement
Question
Posted by: Loretta | 2011/09/04

medications

is it safe to take this if you on medications? I have epilepsy and i am over weight and i was wondering if this is safe to take with the medications i am on for my epilepsy.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Loretta
You have not stated what product you want to take together with your anti-epilepsy medications. If you are contemplating the use of any of the over-the-counter slimming pills then I would advise you to discuss the use of such products or of prescription diet pills with the doctor who is treating your epilepsy. Some of the ingredients in the over-the-counter slimming pills can cause diarrhoea which could interfere with the absorption of your epilepsy medication - something that should be avoided at all costs. The pharmaceutical slimming pills may also cause interactions with the specific anti-epileptic medication you are taking. I would recommend that you ask your doctor if you are allowed to use slimming medications and if so, which type. Because of your epilepsy, I would urge you to consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), for an individual slimming diet that is tailored to your needs and also takes your epilepsy medication into account.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2011/09/05

Dear Loretta
You have not stated what product you want to take together with your anti-epilepsy medications. If you are contemplating the use of any of the over-the-counter slimming pills then I would advise you to discuss the use of such products or of prescription diet pills with the doctor who is treating your epilepsy. Some of the ingredients in the over-the-counter slimming pills can cause diarrhoea which could interfere with the absorption of your epilepsy medication - something that should be avoided at all costs. The pharmaceutical slimming pills may also cause interactions with the specific anti-epileptic medication you are taking. I would recommend that you ask your doctor if you are allowed to use slimming medications and if so, which type. Because of your epilepsy, I would urge you to consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), for an individual slimming diet that is tailored to your needs and also takes your epilepsy medication into account.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement